MAUDE Adverse Event Report: DEPUY MITEK HEALIX ADVANCE PEEK ANCHOR, 5.5 MM W/ORTHOCORD - 3 SUTURE; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK HEALIX ADVANCE PEEK ANCHOR, 5.5 MM W/ORTHOCORD - 3 SUTURE; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 222307
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device is not being returned, therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints of any kind for this lot released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the hospital that the surgeon was doing a rotator cuff repair and had already used two healix advance anchors.It was reported that the first two anchors went in great and had good purchase, but the third one pulled out when he went to pull the inserter out of the anchor.It was reported that the surgeon properly undid the sutures before pulling on the inserter to remove it and when he pulled the anchor came with the inserter.The surgeon had them open a new anchor, and to be safe, punched another hole in a new spot and the anchor held great.It was reported that the surgeon was not entirely convinced that it wasn¿t just a weak spot in the patients bone.It was not reported if there were any delays in the surgical procedure.But regardless did not want to pay for the anchor that pulled out.I was unable to attend this case, dr.(b)(6) and his pa reported this to me the day after the case.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
HEALIX ADVANCE PEEK ANCHOR, 5.5 MM W/ORTHOCORD - 3 SUTURE
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK
325 paramount drive
raynham MA 02767
MDR Report Key7704151
Report Number1221934-2018-52999
Device Sequence Number600725
Product Code HWC
UDI-Device Identifier10886705021420
UDI-Public10886705021420
Combination Product (Y/N)N
Initial Reporter StateNE
PMA/510(K) Number
K120449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/28/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2016
Device Catalogue Number222307
Device Lot Number3731490
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2014
Initial Report FDA Received Date07/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1